MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4233970
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Renal Failure (2041); Dizziness (2194); Coma (2417)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017 the lay user/patient contacted lifescan alleging that their onetouch ultramini meter was reading inaccurately erratic.The customer care advocate (cca) attempted to contact the patient with follow up questions from medical surveillance but they were unable to reach the patient.The following complaint was classified based on information obtained from the original cca documentation.The patient alleged that the product issue began at 1:59pm on (b)(6).The patient reported obtaining blood glucose readings of 290, 484 and 544mg/dl on the subject meter.Lifescan could not confirm the timing of these readings as we were unable to reach the patient.The patient manages their diabetes with a combination of medication but they were unable to provide further details.The patient reported developing symptoms of ¿dizziness, went into a coma and kidneys shut down¿.The patient reported being treated at the emergency room at 5:30pm on (b)(6).The patient did not provide further details of the treatment received.Lifescan were unable to confirm if the reported coma was associated with an acute blood glucose excursion.At the time of troubleshooting the cca noted that the patient did not take the reported readings from the same approved sample site.Replacement products were sent to the patient.This complaint is being reported because the patient may have developed signs and/or symptoms suggestive of a serious injury adverse event after the alleged issue began.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6978962
Report Number3008382007-2017-22963
Device Sequence Number19139560
Product Code NBW
UDI-Device Identifier00353885002684
UDI-Public(01)00353885002684
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4233970
Other Device ID Number1-AGJ5R2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/06/2017
Device Age9 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Initial Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age52 YR
Patient Weight120